Jump to content
Panayotis77

Panayotis77: Zoloft 75mg - Starting Over

Recommended Posts

Panayotis77

My story appears to be similar to many folks here on this forum. Reading all of these accounts has helped me accept my symptoms as a result of Zoloft, which has at least given me some piece of mind. 
 

Before I explain my timeline and struggle with getting off Zoloft, I want to bring to the forum’s attention something my psychiatrist informed me of which I have found no evidence of elsewhere. Hopefully someone can verify this. My psychiatrist explained the following: The FDA allows for a 30% upward or downward margin of error on Zoloft pills. He explained that a 50mg  Sertraline (Zoloft) may have up to 65mg or as low as 38.5mg. Another example, a 25mg Sertraline may have have as much as 32.5mg and as low as 17.5mg. Can anyone validate this? If this is true, it is unimaginable. 
 

My story:

 

I started 50mg of Zoloft in 2012 for general anxiety, social stress and general dissatisfaction. My psychiatrist at the time said “It was about as harmful as taking an aspirin.”   In 2013 we increased my dose to 75mg. My psychiatrist retired in 2015 and I continued at 75mg through my general doctor’s refills. 
 

In 2018, I felt I was in a good place and tried to go cold turkey. After a couple of weeks of torture, I returned to 75mg. 
 

After learning that I should taper, and also feeling I was in a good place, I decided to reduce my dose to 50mg in July of 2019. Two weeks of intense symptoms ensued but by the end of the second week things became more manageable. I wanted to reduce the symptoms and requested (it took some convincing of my new psychiatrist) a liquid form of Sertraline in August. I reduced to 45mg but felt like I was not getting a consistent dose (sticking to the glass) and it was difficult to swallow even when mixed with water. My psychiatrist recommended that I switch to a 25mg pill + a half and a quarter of another 25mg pill bringing me to 42.5mg in September.  
 

I stayed at 42.5mg for September and October and was distracted by a series of sinus infections (antibiotics and 2 rounds of prednisone). Thinking I was ill from the infections, I did not realize most of my symptoms were Zoloft related. All of my symptoms were rationalized but my general doctors. Dizziness, light headed, extreme head pressure, headaches, persistent neck pain, fogginess, loss of appetite, ear pops and pings, jittery, imbalance, loss of equilibrium, flu-like symptoms and tingles in hands...doctors all rationalized them as symptoms of sinus/ear infection and the steroids. This went on for almost 2 months, while somehow I was still functioning. 
 

Until I called my psychiatrist last week and he informed me that it might be because we switched to a smaller pill which may have 30% less than is listed on the bottle
 

He prescribed the 50mg for me and within 2 days I felt somewhat improved, but noticed some brain zaps and the continuation of symptoms. My psychiatrist said that 50mg may not be enough to counteract a withdrawal and that we may need to go up to 75mg to stabilize. This past Sunday (10/27) I upped my dosage to 75mg. I am feeling some improvement, but still not feeling right: light headed, light sensitivity, headaches, fogginess, inconsistent appetite, ear pops and pings, jittery, imbalance and tingles in hands...

 

So I am back where I started, 75mg, and hopefully stabilizing soon. Lots of information here from fellow “survivors” but I am scared. Shouldn’t I feel totally better? Could a couple months of enduring withdrawal make stabilizing more difficult?

 

And most importantly, is the 30% margin of error that my psychiatrist shared with me true?? If so, we need to change that!

 

Thank you for your time. 

 

 

Share this post


Link to post
Sassenach

Hello      Pana        and welcome to SA.

 

This site is run entirely by volunteer Administrators and Moderators, all have been through or going through withdrawal.

There are no commercial interests or influences  involved .

 

I am sorry you are having such a rough time but you are now in the right place.

 

Thank you for completing your drug signature.

What symptoms are you currently experiencing?

Are you currently, or have you in the last two years taken any other meds?

Are you currently taking any supplements?

 

On 10/30/2019 at 8:25 PM, Panayotis77 said:

And most importantly, is the 30% margin of error that my psychiatrist shared with me true?? If so, we need to change that

I suggest you find a better psychiatrist.

I have only been a mod for 6 months but am increasingly amazed at the incompetence of docs and psychs when it comes to W/D.

I believe it is utter nonsense.

 

You are experiencing W/D ( withdrawal symptoms )

On 10/30/2019 at 8:25 PM, Panayotis77 said:

 light headed, light sensitivity, headaches, fogginess, inconsistent appetite, ear pops and pings, jittery, imbalance and tingles in hands...

These are all typical.

We would certainly not have advised you to updose to a previous maximum dosage.

However as you have already done so we need regular info. to allow us to ensure you do not suffer adverse effects.

Please note because you did not suffer such reactions at this dose previously, does not mean it cannot happen now.

Your CNS ( central nervous system ) is destabilised by 5 dose changes this year.

To help you understand what is happening please see;

the-windows-and-waves-pattern-of-stabilization/

the-rule-of-3kis-keep-it-simple-keep-it-slow-keep-it-stable/

why-taper-by-10-of-my-dosage/

brain-fog-blank-mind-comprehension-concentration-cognitive-and-memory-problems/

Please keep and post a daily symptom diary in the following format.

DATE:

 

6 a.m. Woke with anxiety 5
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache 3
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy 6
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep

The numbers are symptom severity on a scale of 0-10

 

We need several days of this diary to assess your current condition evaluate your situation going forward.

 

As soon as we recieve the drugs info. we can assess your situation.

In the meantime DO NOT MAKE ANY CHANGE TO YOUR CURRENT MEDS please.

Please feel free to browse the site, it is a wealth of info.

Other members threads will give you an insight and the opportunity to share experiences.

 

Again welcome.

 

Sassenach

 

 

Share this post


Link to post
Altostrata

Welcome, Pana.

 

Your psychiatrist is wrong on all counts. From Pharmacy Times

Quote

Using the statistical criteria required by the FDA, it would be difficult for any generic product to differ more than 10% from the reference to meet the CI requirements, and it would be nearly impossible to meet the CI requirements if the difference approached 20%.

 

You got withdrawal symptoms from tapering too fast, not because of tablet variation.

 

You might have stabilized on 50mg, but if you're feeling better on 75mg, that's okay. It may take some time for your nervous system to settle down from the drug changes. Please let us know how you're doing.

Share this post


Link to post
Panayotis77

Thank you Altostrata. I found your input helpful. There are so few resources out there for these types of issues and it’s definitely nice to have a place to hear and share these struggles. 
 

I am now finally feeling better, being back to my top dosage of 75mg Zoloft. It’s amazing that it took 2 weeks for symptoms to finally calm. I’m just learning now of the delayed waves of withdrawal that people experience. 
 

I will stay at this level for a while as I’m coming off a couple months of withdrawal. I will continue to follow others advice here as I assemble my “war room” in advance of a slow dosage reduction in 2020. 
 

Knowlege is power. 

Share this post


Link to post
Altostrata

You're welcome. Stabilizing after a couple of weeks is relatively rapid.

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy